MAUDE Adverse Event Report: ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURG INSTR
Model Number PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy surgery the device did not action and was not working.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.***update avoe 15-apr-2024.It was confirmed that the tip of the tool broke off.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that the distal tip of the returned probe - hook, 150 mm shaft, 3.4 mm tip, w/5.0 mm markings had broken.No fragments were returned for inspection.Functional test was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19234912
Report Number1220246-2024-02731
Device Sequence Number14932602
Product Code LXH
UDI-Device Identifier00888867002364
UDI-Public00888867002364
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Device Catalogue NumberAR-10010
Device Lot Number15005383
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown